|*DISCLAIMER: This page is an unmoderated forum, and the opinions expressed herein do not necessarily reflect the viewpoint of The Johns Hopkins Medical Institutions. Patients are advised to consult their personal physicians before making any medical decisions. |
BUT if you are on chemo, sometimes it is common for you to have drops in your platelets with chemo. My Mom struggled with that and her worst was a drop of platelets to the 40's. Platelets are important for clotting, so you can bleed if your platelets are too low. However, usually they have to be extremely low.... like in the 20's or below. Must of us never get that low.
If your liver function is very very poor because of end-stage liver disease or inflammation, either from toxic effects of the chemo or tons of liver metastases (rare rare - never heard of it), then this might cause bleeding because the liver makes blood clotting factors.
If you have had a blood clot and are on blood thinners (ex. coumadin or lovenox/fragmin), or if your doctor was forward thinking and put you on lovenox/fragmin even though you don't have a blood clot, then that can sometimes cause bleeding.
Are you taking any supplements or vitamins? Are you taking them with medical supervision? Many supplements/vitamins can make your blood thinner so you can bleed more easily. Sometimes this is a small effect, but if you are taking large doses/impure doses or combining this with chemo or liver problems or low platelets etc... then the cumulative effects can be a problem.
My Mom was on lovenox when she had PC. Because of this, she couldn't take other blood thinners, which include aspirin, ibuprofen, and tumeric and many others because her risk of bleeding was high because her platelets would often drop with chemo.
And sometimes a nose bleed is just due to a dry nose. It's winter. The air
is drying out. Time to get a humidifier?
Reply to this message | Return to Main Message List